Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


help please, my meds are distroying me
Aug 3, 2007

I will try to make this clear and short. I had cervical cancer before I was HIV positive 10 years ago. I had a hysterectomy with lymph node dissection. I have been on levoxel for hypothroidism and I also have permanent edema. I take estradol for hormone replacement. I take triemterine for the edema which as you know is potasssium sparing. I started takeing combivir, norvir and invirase a year ago, and 6 weeks later became so potassium deficient that I was hospitalized 3 times in 6 months. My doctors just keep raising the amount of Klorcon pills I take a day ( up to 5 a day now). They say the potassium problem is from the triemterine, but after 10 years of taking that why didn't I get low potassium till I started on the hiv meds? I have horrible side effects still one year later from all the HIV meds combined with the potassium pills that are hard on the stomache to begin with. I also have concerns about the thyroid meds which i read can cause blood clots after taking for long periods of time. i've been on them for 10 years. Is it dangerous to stop my meds? My headaches are very bad, like someone is stabbing me all the time not only in my head but all over my body and my chest is constantly hurting. My legs are so sore I can't touch them around the ankles, Help I don't know where to turn.

Response from Dr. Conway

It sounds to me as if you are having some chronic side effect problems with headache and diffuse pains. Also, you seem to have some element of potassium loss, either through your kidneys or your gut. As for the first set of side effects, it is often seem with AZT and you should be thinking of an alternative to this. As for the potassium loss, it is not clearly associated with any of the agents you are on, except for the protease inhibitor, and it is not oftne seen with that as it is. Going off medications is a bad idea, as it may well lead to rapid progression of your HIV disease. I might think that a regimen without AZT (such as Truvada or Kivexa) along with a non-nucleoside agent might do the trick. With Atripla, the entire regimen would be one pill once a day. Is something like this an option?



Previous
houseguest is killing me
Next
how safe iam ?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement